Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Numbness in extremities after sitting. Test showed low sodium and low choride level. What's wrong?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I have been noticing increasing numbness in my extremities after sitting. My blood tests show low sodium and low choride. does that have anything to do with it?
Posted Thu, 24 Jan 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 2 hours later
Thanks for writing to us.

Numbness in extremities can be a symptom of a wide variety of diseases, disorders or conditions that either restrict blood flow or cause injury to the nerves.

Temporary leg numbness can occur after prolonged pressure on a nerve or nerves, such as after sitting cross legged.

As such low sodium and low chloride level in blood does not have anything to do with numbness in extremities. Low level of vitamin B12 or low potassium level can cause numbness.

I hope this answers your query. I will be available for further guidance if you needed.

Wishing you good health...
Dr Saurabh Gupta.
Orthopaedic Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor